Jump to content

Photo

Just Starting, Day 5

joint pain supplementation glucosamine chonddroitin msm vitamin d

4 replies to this topic

#1 willc94

willc94

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Blog Entries: 1
    Likes: 0
About Me
  • Joined: 03-March 13

Posted 03 March 2013 - 01:27 PM

Hey everyone!

 

So this is my first post on the boards, so nice to meet everyone wavey.gif  

 

I'm on day 5 of the drug that hopefully will do what no other treatment has been able to do for my skin thus far. I have tried doxy, mino, and bactrim (all with retinoids) and each one has failed. I have also tried the regenlite laser, which cost me $600 and made my skin much worse. shrug.gif  Currently, I am 18 years old and a college freshman who is desperately wanting clear skin.

 

First off, I do know that accutane is not a guarantee, and I have spent hours reading about the horrible side effects (temporary and permanent) that many people suffer from everyday. sad.png I'll be eusa_pray.gif that I can go through the entire course with minimal side-effects!

 

I am very concerned about joint pain! mellow.png

My joints have never been the best, and they have always cracked (especially my knees) a few times a day and I have had lower back issue. I have always been a serious athlete, and currently play club tennis for my school and workout daily. So... I am anticipating joint pain, and even though its only day 5 I do believe I may already even feel some pain in my lower back/knees (although this may be me being a hypochondriac after reading so many posts about ppl experiencing joint pain from accutane) unsure.png . I plan on trying to limit my time at the gym, and probably running while on accutane, but I still plan on playing tennis probably 3-5 times a week. 

 

So here's the question I need answered:

Is supplementing with: Glucosamine, Chondroitin, MSM, and Vitamin D my best option as far as relieving joint pain?

 

The supplements that I am debating between are, GNC triflex and Andrew Lessman Maximum Join Effort.

 

Can anyone give me any suggestions on which one to use? The links for both supplements are provided below.

 

http://www.gnc.com/p...-header-4266766

http://www.hsn.com/p...utoship/6024773

 

What other suggestions do you guys have?  eusa_dance.gif

 

Thanks,

Will



#2 willc94

willc94

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Blog Entries: 1
    Likes: 0
About Me
  • Joined: 03-March 13

Posted 03 March 2013 - 08:29 PM

After researching the dosage amount as well, I have another question...

 

Is 80mg per day too much for an initial dosage?  A lot of people are saying you should only take 120mg throughout the entire course, so I'm a little weary of this high of a dosage.  I also only weight 165 pounds... 



#3 amylouise

amylouise

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Female
  • Location:Berkshire, England
  • Interests:Food, running, cycling and music!
  • Joined: 07-March 13

Posted 07 March 2013 - 02:31 PM

Hi!  i'm on day 13 so let's be in this together.  I have stupidly dry skin at the moment and started noticing it about 6 days in.  I literally have skin flaking off my skin so to help i got a good moisturiser.  I'm using Cetaphil moisturiser - the one for dry and sensitive skin.  When I'm at home i literally throw it on my face and leave it to seep into my skin.  It helps.  I put Carmex on my lips at all times.  I wear glasses and contact lenses but my derm told me to give up the contact lenses for while I'm on my course (4 months @ 60mg a day).  I have bought some eye refresh drops to help with my eyes as apparently you won't even notice your eyes are dry so it'll help and if anything, it just feels nice.  I feel a bit like an old woman at time as when I bend down my back aches when I go to stand up straight.

I have shit dinosaur skin on my chin.  It feels really hard and when I run my hands over my chin it's like I can feel every single pore.  It's soo strange.  

I too am worried about the joint pain.  I do duathlons so I'm a bit sad that I won't get to do any while I am on the medication.  Would love to hear what others have to say?  x



#4 everythingthatshimmers

everythingthatshimmers

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 169
    Likes: 17
About Me
  • Joined: 07-December 12

Posted 07 March 2013 - 08:33 PM

Hi, I'm on Day 10, not sure if I'll be any help but will try. whistling.gif) I haven't experienced any joint pain so far *knock on wood*, have been taking fish oil to help keep my cholesterol down but I've read others say it may help with joint pain. Not sure if that's true or not but may be worth looking into.

I'm not a doctor by any means but your dosage doesn't sound crazy high. From my understanding Accutane is typically dosed at 1mg/kg of body wt. If you are 165 lbs then you are about 75kg. Your doctor probably just rounded up 5mg instead of the alternative of starting you at 60mg. In some cases, they will prescribe up to 2mg/kg so you're no where near that high of a dosage but if you have trouble tolerating the side effects your doctor may decrease your dose.

#5 willc94

willc94

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Blog Entries: 1
    Likes: 0
About Me
  • Joined: 03-March 13

Posted 08 March 2013 - 10:28 PM

Thanks for the replies!

 

So I'm on day 11, and mildly second guessing the decision. Still no IB, maybe because I'm still on antibiotics from STREP (amoxycillin). But it is making my hands extremely dry (as well as lips), and causing my hands to blister from tennis... as you can tell in the profile picture, I'm big into tennis.

 

So... although I haven't had anything major (although I do believe my back is aching a bit..) I may have to give it up, if its going to dry my hands out like this. The cold weather in Virginia is definitely not helping, but I'm not about to give up tennis and an upcoming trip to Nationals in Arizona. Going to make the decision sometime this week, I may try and start up again in September, I believe that would be better timing for a 4-5 month course.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users